MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y943G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by healthcare professional that the needle came off of the suture while doctor was closing a spay patient on 9/11.No patient consequence is reported.Device is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was received: i have already received the shipper kit to return the damaged suture.It will be sent via fedex express next week.The suture was purchased via (please refer to the attached email) supply.Order details below.Credit back to our (please refer to the attached email)account is preferred.If a replacement is the only option then please send to our hospital: (please refer to the attached email) here are the 2 purchase orders involved: midwest vet supply po# (b)(4) to clipper distributing.Clipper distributing po# (b)(4) to ethicon.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details: fedex express ppd shipping label is going to a cg laboratories in tx.I do not have the tracking #.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, h3, d4.H3 photo investigation summary:this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos shows a sales unit box containing the y943g product code, lot #103z12, with an expiration date of 2029-09-30.Visible in the image are an opened foil, a labeled winding former with body fluids, a detached needle with a dispensed suture, and a damaged end of the suture, which appears to be the swage area.Based on the photos review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Corrected data: d4.Full udi was incorrectly reported in initial.

Brand Name
MCRYL VIO 36IN 2-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23286506
Report Number2210968-2025-11726
Device Sequence Number5559834
Product Code GAN
UDI-Device Identifier10705031218635
UDI-Public(01)10705031218635(17)290930(10)103Z12
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY943G
Device Lot Number103Z12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown